Alert archive / Florida / River Flood Warnings in 2012
River Flood Warning 25, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this river flood warning at Aug 15, 2012, 7:13 AM EDT for Manatee County, Florida. It took effect at Aug 15, 2012, 7:28 AM EDT. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Aug 15, 2012, 7:13 AM EDT (11:13 UTC)
- In effect from
- Aug 15, 2012, 7:28 AM EDT
- Expired
- Aug 16, 2012, 10:08 AM EDT
- In force
- 27 hr
- Issued by
- NWS Tampa Bay, FL
- Flood severity
- Minor
County Manatee County, FL
The radar
The Tampa radar (KTBW), 26 km from the middle of the area, began a volume at 11:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Manatee River near Myakka Head at SR 64 (MKHF1). The gauge peaked at 12.36 ft at Aug 15, 2012, 2:00 PM EDT.
- Action stage
- 9.5 ft
- Minor stage
- 11 ft
- Moderate stage
- 15 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02299950, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
013
WGUS42 KTBW 151113
FLWTBW
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
713 AM EDT WED AUG 15 2012
A RIVER FLOOD WARNING HAS BEEN ISSUED FOR...THE MANATEE RIVER NEAR
MYAKKA HEAD.
SUMMER TIME THUNDERSTORMS WITH HEAVY RAIN HAVE BROUGHT THE WATER LEVELS
UP ON THE MANATEE RIVER HEADWATERS TO MINOR FLOOD STAGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS THROUGH FLOODED AREAS...
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.
&&
FLC081-160013-
/O.NEW.KTBW.FL.W.0025.120815T1128Z-120816T0900Z/
/MKHF1.1.ER.120815T1128Z.120815T1800Z.120816T0300Z.NO/
713 AM EDT WED AUG 15 2012
THE NATIONAL WEATHER SERVICE IN TAMPA FL HAS ISSUED A
* FLOOD WARNING FOR
THE MANATEE RIVER NEAR MYAKKA HEAD
* FROM THIS MORNING UNTIL LATE TONIGHT.
* AT 6 AM WEDNESDAY THE STAGE WAS...10.5 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY 8 AM THIS MORNING AND CONTINUE TO
RISE TO NEAR 11.6 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD
STAGE BY LATER TONIGHT.
* IMPACT...AT 11.0 FEET...A PRIVATE ROAD AND BRIDGE 1 MILE DOWNSTREAM FLOOD.
AGRICULTURAL, RURAL KIBLER AREA BEGINS TO FLOOD.
$$
&&
FLD OBSERVED FORECAST 8AM
LOCATION STG STG DAY TIME THU FRI SAT SUN MON
MANATEE
MYAKKA HEAD 11 10.5 WED 06 AM 10.4 7.7 6.4 5.9 5.23 follow-up statements
121
WGUS82 KTBW 151443
FLSTBW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1043 AM EDT WED AUG 15 2012
A RIVER FLOOD WARNING REMAINS IN EFFECT FOR...THE CYPRESS CREEK AT
WORTHINGTON GARDENS...AND THE MANATEE RIVER AT MYAKKA HEAD.
SUMMER RAINS FROM DAILY THUNDERSTORMS BROUGHT THE WATER LEVELS UP INTO
MINOR FLOOD STATUS ON THE CYPRESS CREEK AND THE MANATEE RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS THROUGH FLOODED AREAS...
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.
&&
FLC101-160343-
/O.EXT.KTBW.FL.W.0024.000000T0000Z-120818T1800Z/
/WRGF1.1.ER.000000T0000Z.120813T1145Z.120818T1200Z.NO/
1043 AM EDT WED AUG 15 2012
THE FLOOD WARNING CONTINUES
FOR THE CYPRESS CREEK AT WORTHINGTON GARDENS
* UNTIL SATURDAY AFTERNOON.
* AT 10 AM WEDNESDAY THE STAGE WAS 8.1 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 8.0 FEET.
* THE RIVER WILL REMAIN NEAR ITS CURRENT STAGE FOR THE NEXT SEVERAL DAYS.
* IMPACT...AT 8.0 FEET...FLOODING BEGINS AT THE RECREATION AREA ON STATE
ROAD 54.
&&
FLD OBSERVED FORECAST 8AM
LOCATION STG STG DAY TIME THU FRI SAT SUN MON
CYPRESS CREEK
WORTHINGTON 8 8.1 WED 10 AM 8.1 8.0 8.0 7.9 7.7
$$
FLC081-160343-
/O.EXT.KTBW.FL.W.0025.000000T0000Z-120816T1640Z/
/MKHF1.1.ER.120815T1125Z.120815T1800Z.120816T1040Z.NO/
1043 AM EDT WED AUG 15 2012
THE FLOOD WARNING CONTINUES
FOR THE MANATEE RIVER NEAR MYAKKA HEAD
* UNTIL THURSDAY AFTERNOON.
* AT 10 AM WEDNESDAY THE STAGE WAS 11.9 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 11.0 FEET.
* THE RIVER WILL CONTINUE RISING TO NEAR 12.9 FEET BY THIS AFTERNOON. THE RIVER
WILL FALL BELOW FLOOD STAGE TOMORROW AFTERNOON.
* IMPACT...AT 11.0 FEET...A PRIVATE ROAD AND BRIDGE 1 MILE DOWNSTREAM FLOOD.
AGRICULTURAL, RURAL KIBLER AREA BEGINS TO FLOOD.
&&
FLD OBSERVED FORECAST 8AM
LOCATION STG STG DAY TIME THU FRI SAT SUN MON
MANATEE
MYAKKA HEAD 11 11.9 WED 10 AM 10.8 8.4 6.9 6.2 5.8
$$476
WGUS82 KTBW 160245
FLSTBW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1045 PM EDT WED AUG 15 2012
...A RIVER FLOOD WARNING REMAINS IN EFFECT FOR CYPRESS CREEK AT
WORTHINGTON GARDENS AND MANATEE RIVER AT MYAKKA HEAD.
.HEAVY RAINFALL FROM THUNDERSTORMS OVER THE LAST FEW DAYS HAS
CAUSED RIVER LEVELS TO RISE TO MINOR FLOOD LEVELS ON THE CYPRESS
CREEK AND MANATEE RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS THROUGH FLOODED AREAS...
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.
&&
FLC101-161545-
/O.CON.KTBW.FL.W.0024.000000T0000Z-120818T1800Z/
/WRGF1.1.ER.000000T0000Z.120813T1145Z.120818T1200Z.NO/
1045 PM EDT WED AUG 15 2012
THE FLOOD WARNING CONTINUES FOR
THE CYPRESS CREEK AT WORTHINGTON GARDENS
* UNTIL SATURDAY AFTERNOON
* AT 10 PM WEDNESDAY THE STAGE WAS 8.1 FEET
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST
* FLOOD STAGE IS 8.0 FEET
* THE RIVER WILL REMAIN NEAR FLOOD THROUGH FRIDAY NIGHT. THE
RIVER WILL FALL BELOW FLOOD STAGE SATURDAY MORNING.
* IMPACT...AT 8.0 FEET...FLOODING BEGINS AT THE RECREATION AREA
ON STATE ROAD 54
&&
FLD OBSERVED FORECAST 8AM
LOCATION STG STG DAY TIME THU FRI SAT SUN MON
CYPRESS CREEK
WORTHINGTON 8 8.1 WED 10 PM 8.0 8.0 8.0 7.9 7.6
$$
FLC081-161434-
/O.EXT.KTBW.FL.W.0025.000000T0000Z-120816T1434Z/
/MKHF1.1.ER.120815T1125Z.120815T1845Z.120816T0834Z.NO/
1045 PM EDT WED AUG 15 2012
THE FLOOD WARNING CONTINUES FOR
THE MANATEE RIVER NEAR MYAKKA HEAD
* UNTIL THURSDAY MORNING
* AT 10 PM WEDNESDAY THE STAGE WAS 11.7 FEET
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST
* FLOOD STAGE IS 11.0 FEET
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY EARLY
THURSDAY MORNING.
* IMPACT...AT 11.0 FEET...PRIVATE ROAD AND BRIDGE 1 MILE
DOWNSTREAM FLOOD. AGRICULTURAL, RURAL KIBLER AREA BEGINS
TO FLOOD.
&&
FLD OBSERVED FORECAST 8AM
LOCATION STG STG DAY TIME THU FRI SAT SUN MON
MANATEE
MYAKKA HEAD 11 11.7 WED 10 PM 10.6 8.0 6.8 6.1 5.8
$$826
WGUS82 KTBW 161408
FLSTBW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1008 AM EDT THU AUG 16 2012
A RIVER FLOOD WARNING IS CANCELLED FOR THE CYPRESS CREEK AT
WORTHINGTON GARDENS AND THE MANATEE RIVER AT MYAKKA HEAD.
THE WATER LEVELS HAVE FALLEN BELOW FLOOD STAGE. HOWEVER...ANY
HEAVY RAIN THAT WILL FALL AGAIN TODAY MAY BRING THE WATER LEVELS
UP INTO A MINOR FLOOD STAGE AGAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS THROUGH FLOODED AREAS...
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.
&&
FLC101-170308-
/O.EXT.KTBW.FL.W.0024.000000T0000Z-120817T1200Z/
/WRGF1.1.ER.000000T0000Z.120813T1145Z.120817T0600Z.NO/
1008 AM EDT THU AUG 16 2012
...FLOOD WARNING CANCELLED FOR THE CYPRESS CREEK AT WORTHINGTON GARDENS.
* AT 9 AM THURSDAY THE STAGE WAS 8.0 FEET AND FALLING.
* MINOR FLOODING HAS ENDED.
* FLOOD STAGE IS 8.0 FEET
* THE RIVER WILL CONTINUE TO FALL BELOW FLOOD STAGE TODAY.
* IMPACT...AT 8.0 FEET...FLOODING BEGINS AT THE RECREATION AREA ON
STATE ROAD 54.
&&
FLD OBSERVED FORECAST 8AM
LOCATION STG STG DAY TIME FRI SAT SUN MON TUE
CYPRESS CREEK
WORTHINGTON 8 8.0 THU 09 AM 7.9 7.8 7.7 7.6 7.4
$$
FLC081-161438-
/O.CAN.KTBW.FL.W.0025.000000T0000Z-120816T1434Z/
/MKHF1.1.ER.120815T1125Z.120815T1845Z.120816T0720Z.NO/
1008 AM EDT THU AUG 16 2012
THE FLOOD WARNING IS CANCELLED FOR
THE MANATEE RIVER NEAR MYAKKA HEAD.
* AT 9 AM THURSDAY THE STAGE WAS 10.2 FEET AND FALLING.
* FLOOD STAGE IS 11.0 FEET.
* IMPACT...AT 11.0 FEET...A PRIVATE ROAD AND BRIDGE 1 MILE DOWNSTREAM FLOOD.
AND AGRICULTURAL, RURAL KIBLER AREA BEGINS TO FLOOD.
&&
FLD OBSERVED FORECAST 8AM
LOCATION STG STG DAY TIME FRI SAT SUN MON TUE
MANATEE
MYAKKA HEAD 11 10.2 THU 09 AM 8.0 6.9 6.2 5.8 5.6
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this river flood warning went out at Aug 15, 3:45 AM EDT, 3 hours 28 minutes earlier.
Area forecast discussion, Aug 15, 3:45 AM EDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 345 AM EDT WED AUG 15 2012 .SHORT TERM (TODAY-FRIDAY)... MID/UPPER LEVEL RIDGING WILL HOLD ACROSS THE GULF AND FLORIDA INTO THURSDAY THEN THE TROUGH OVER THE EASTERN U.S. WILL BEGIN TO DEEPEN AS A SERIES OF SHORTWAVES MOVE THROUGH THE TROUGH. MEANWHILE THE LOW LEVEL RIDGE AXIS WILL GENERALLY HOLD ACROSS SOUTH CENTRAL FLORIDA WITH RATHER LIGHT FLOW SHIFTING TO SOUTHWEST TO WEST EACH AFTERNOON AS THE WEST COAST SEA BREEZE DEVELOPS AND MOVES WELL INLAND. SOME POCKETS OF DEEPER MOISTURE WILL MOVE ACROSS NORTH FLORIDA ASSOCIATED WITH THE SHORTWAVES MOVING THROUGH THE TROUGH...BUT THE EXACT TIMING OF THESE WAVES VARIES WITH EACH MODEL RUN. EITHER WAY IT STILL LOOKS LIKE THERE WILL BE SUFFICIENT MOISTURE ACROSS THE AREA TO CAUSE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS OVER THE COASTAL WATERS LATE EACH NIGHT WHICH WILL MOVE ONSHORE DURING THE MORNING HOURS AND THEN SHIFT INLAND DURING THE AFTERNOON AND EVENINGS. MAIN THREATS WITH ANY STORMS WILL CONTINUE TO BE FREQUENT LIGHTNING...GUSTY WINDS AND LOCALLY HEAVY RAINFALL. DAYTIME HIGH TEMPERATURES WILL REMAIN NEAR TO A COUPLE OF DEGREES ABOVE NORMAL IN THE UPPER 80S TO MID 90S WITH OVERNIGHT LOWS ABOUT NORMAL AND MOSTLY IN THE 70S. .LONG TERM (FRIDAY NIGHT-TUESDAY)... HIGH PRESSURE WILL RIDGE ACROSS THE AREA AT THE SURFACE AND ALOFT THROUGH THE PERIOD WITH A WEAKENING BOUNDARY STALLING JUST NORTH OF THE AREA SUNDAY NIGHT AND DISSIPATING THROUGH TUESDAY. GENERAL AFTERNOON SCATTERED SEA BREEZE INDUCED THUNDERSTORMS WILL BE POSSIBLE EACH DAY WITH RAIN CHANCES MAINLY 40 PERCENT...WITH SOME ADDITIONAL MOISTURE ACROSS THE NORTH FROM THE BOUNDARY ALLOWING SHOWERS TO LINGER DURING THE OVERNIGHT HOURS. TEMPERATURES WILL BE IN THE 70S FOR LOWS AND IN THE UPPER 80S TO LOWER 90S FOR HIGHS. && .AVIATION... VFR CONDITIONS ARE IN PLACE WITH LIGHT WINDS. LATE MORNING SHOWERS NEAR THE COAST MAY BE POSSIBLE AT KSRQ AND KPIE WITH THUNDERSTORMS THEN POSSIBLE AT ALL TERMINALS AFTER 17Z. TEMPO MVFR TO LOCALLY IFR CONDITIONS WILL BE POSSIBLE IN THE THUNDERSTORMS...OTHERWISE VFR WILL PREVAIL. WINDS WILL AGAIN BECOME LIGHT AFTER 00Z WITH VFR CONDITIONS. && .MARINE... HIGH PRESSURE RIDGE AXIS WILL HOLD OVER THE REGION THROUGH THE WEEKEND WITH WINDS AROUND 10 KNOTS OR LESS AND SEAS 2 FEET OR LESS...EXCEPT IN THE VICINITY OF THUNDERSTORMS. THE WEST COAST SEA BREEZE WILL DEVELOP EACH AFTERNOON WITH ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS. && .FIRE WEATHER... NO CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... TPA 91 78 92 78 / 30 20 30 20 FMY 93 76 93 76 / 40 20 40 20 GIF 94 75 94 75 / 50 20 40 20 SRQ 91 77 91 77 / 30 20 30 20 BKV 92 72 93 72 / 30 20 30 20 SPG 91 80 92 80 / 30 20 30 20 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/MARINE/FIRE WEATHER...69/CLOSE LONG TERM/AVIATION...24/COLSON
Hazardous weather outlook, Aug 15, 5:03 AM EDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 503 AM EDT WED AUG 15 2012 FLZ039-042-043-048>052-055>057-060>062-065-151600- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE- 503 AM EDT WED AUG 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... SCATTERED THUNDERSTORMS WILL DEVELOP TODAY ALONG THE BAY AND SEA BREEZE BOUNDARIES WITH THE BEST CHANCES INLAND. THE MAIN THREATS FROM THESE STORMS WILL BE DEADLY CLOUD TO GROUND LIGHTNING...GUSTY WINDS...AND HEAVY RAINS CAUSING MINOR FLOODING. ...EXCESSIVE HEAT IMPACT... TEMPERATURES WILL CLIMB INTO THE LOWER TO MIDDLE 90S AGAIN TODAY WITH DEW POINTS REMAINING IN THE 70S. THIS WILL RESULT IN HEAT INDICES BETWEEN 100 AND 105 DEGREES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ...THUNDERSTORM IMPACT... SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL DEVELOP EACH DAY ALONG SEA BREEZE AND OUTFLOW BOUNDARIES. A FEW STORMS COULD BE STRONG WITH GUSTY WINDS...FREQUENT LIGHTNING...AND BRIEF HEAVY RAINS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. COLSON
Nearby
River Flood Warnings in Florida, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.